MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS LUER-LOK; PISTON SYRINGE
Catalog Number 309649
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 5ml ll euro 125 s/c had leakage.The following information was provided by the initial reporter: it was reported that "please find enclosed a quality complaint concerning one of your products: 5ml luer lock syringe.Reference: 309649, batch number: 5211978, internal medical device vigilance number: (b)(4).Date of occurrence: 02/12/2025.Description: a patient undergoing chemotherapy as an outpatient in the oncology department was due to receive a subcutaneous injection of trastuzumab.While preparing the injection, the nurse noticed that the syringe was leaking.Several drops of trastuzumab were escaping from the syringe body when the plunger was pressed.Consequences: due to this leak, the patient was unable to receive the full dose of trastuzumab prescribed for her treatment.The incident was immediately reported to the medical staff, and the drug was not administered.The patient did not receive her scheduled dose of trastuzumab, which could potentially affect the follow-up of her treatment.A new injection was scheduled, but there was a delay in the treatment process.Measures taken: the incident was reported to the healthcare team, and the defective syringe was set aside for investigation.The batch concerned was identified and a new treatment administration was scheduled.Device kept available at the pharmacy for analysis: yes.Request for exchange/credit note: yes".
 
Additional Manufacturer Narrative
(b)(4) follow up report for correction.Annex f code has been updated to f1003 - missed dose.
 
Event or Problem Description
No additional information provided.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - leakage one sample of a 5 ml eurographic syringe (part number 309649) was received and evaluated.The syringe, received loose, had a 3/4 inch crack extending down the barrel, resulting in leakage.This condition is non conforming per product specifications.Based on the evaluation, the likely root cause of the barrel crack and resulting leakage is associated with the assembly process.A device history record review was completed for material number 309649, lot 5211978.All in process and final visual inspections were performed as required, and no quality notifications related to the reported condition were identified.The lot met acceptance criteria per the inspection control plan, was approved for shipment, and is in compliance with applicable product specifications.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and condition will continue to be tracked and trended.Information will be captured in monthly trend reports and monitored accordingly.Our business team regularly reviews the collected data to identify any emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23823933
Report Number1213809-2025-00785
Device Sequence Number13255334
Product Code FMF
UDI-Device Identifier00382903096497
UDI-Public(01)00382903096497(11)250730(17)300630(10)5211978
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309649
Device Lot Number5211978
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer01/30/2026
Not provided
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date02/04/2026
02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown